Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 21, 2003, 4:02 AM CST for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2003, 4:02 AM CST (10:02 UTC)
- Expired
- Feb 21, 2003, 5:00 AM CST
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101 WUUS54 KLIX 211002 SVRNEW LAC037-077-125-211100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 401 AM CST FRI FEB 21 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA * UNTIL 500 AM CST * AT 351 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MORGANZA...OR ABOUT 11 MILES WEST OF NEW ROADS...MOVING NORTHEAST AT 50 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3069 9154 3082 9166 3100 9144 3100 9109 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 1:30 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 21, 1:30 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 AM CST FRI FEB 21 2003
LOOKS LIKE A BUSY DAY IN STORE FOR NEXT TWO CREWS. MODELS SIMILAR
AGAIN TODAY. HAVE A PROBLEM WITH ETA SOLUTION OF 250 MB WINDS. AVN
MODEL REMAINS CONSISTENT IN TRACK OF 250MB JETS IN A SPLIT FLOW
PATTERN WITH ONE 110KT JET ACROS AR AND TN AND SOUTHERN STREAM 80 KT
JET JUST SOUTH OF COASTA WATERS. THIS PUTS CENTRAL AND SOUTHERN LA
AND MOST OF MS IN AREA OF UPPER DIFLUENCE. AT THE SAME TIME SURFACE
BOUNDARY IS EXPECTED TO LIE IN LINE FROM JAN TO LCH AT 18Z
TODAY...WITH MODERATE SOUTHERLY LOW LEVEL JET OF 25 TO 30 KT AT
BOUNDARY LAYER SETS IN. APPEARS THE STAGE IS SET FOR GOOD CHANCE OF
NUMEROUS CONVECTIVE CELLS THAT WILL TRACK NORTHEAST IN A LINE. SOME
SEVERE WITH POSSIBLE HAIL...DOWNBUST WINDS TO 60 KT. AGREE WITH SELS
MODERATE THREAT. ALSO PRECIPITABLE WATER VALUES OF 1.33 IN TO 1.5 IN
SHOULD INCREASR TO NEAR 1.75 INCHES BY AFTERNOON. FLASH FLOOD
GUIDANCE VALUES SHOW AREA OF SOUTHWEST MS AND SOUTH CENTRAL LA IN
PRIME THREAT FOR HEAVY RAINS. WILL LOOK AT FLOOD WATCH FOR THESE
AREAS TODAY. PRECIPATION FIELDS WILL TAPER OFF SATURDAY MORNING WITH
MAINLY DRY CONDITIONS THEREAFTER THROUGH WEDNESDAY.
IN MARINE FORECAST...EXPECT SMALL CRAFT ADVISORY CONDITIONS BY
AFTERNOON. QPFERD DISCUSSIONS LOOKS REASONABLE.
MCB 68/55/63/41 ++30 BTR 70/56/62/42 ++30
MSY 71/57/64/48 9+10 GPT 68/58/64/45 7+10
.NEW...SMALL CRAFT ADVZY...COASTAL WATERS KPQL TO INTRACOASTAL CITY
INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
LA...FLOOD WATCH...PORTIONS OF SOUTH CENTRAL LA.
MS...FLOOD WATCH...SOUTHWEST MS.Hazardous weather outlook, Feb 20, 4:45 PM CST, 11 hours 17 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 445 PM CST THU FEB 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT. THE SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS SOUTHWEST MISSISSIPPI AND IN SOUTHEAST LOUISIANA TO THE NORTH AND WEST OF LAKE PONTCHARTRAIN. HOWEVER...SEVERE THUNDERSTORMS ARE NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG UPPER LEVEL DISTURBANCE ALONG WITH AN ASSOCIATED COLD FRONT AT THE SURFACE IS EXPECTED TO MOVE THROUGH THE CENTRAL GULF COAST REGION BEGINNING FRIDAY AFTERNOON AND CONTINUING THROUGH EARLY SATURDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE APPROACHING FRONT. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE STRONGER STORMS. IN ADDITION...SOME STORMS MAY REACH SEVERE THRESHOLDS WITH THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS...HAIL AND ISOLATED TORNADOES. THERE IS A MODERATE RISK OF SEVERE WEATHER FRIDAY AFTERNOON AND FRIDAY NIGHT. IN ADDITION TO THE THUNDERSTORM THREAT...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE TIDAL LAKES AND COASTAL WATERS IN ADVANCE OF THE FRONT FRIDAY AND CONTINUE BEHIND THE FRONTAL BOUNDARY SATURDAY. WINDS AND SEAS ARE EXPECTED TO DIMINISH ON SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED TONIGHT. HOWEVER...ALL INTERESTS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI SHOULD CLOSELY MONITOR THE WEATHER SITUATION FOR FRIDAY AND FRIDAY NIGHT AND STAY ALERT FOR THE LATEST INFORMATION AND STATEMENTS CONCERNING THIS POTENTIALLY HAZARDOUS WEATHER EPISODE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:48 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 57 min |
| Feb 21, 6:33 AM CST | Special Marine Warning | LIX | 27 min | |
| Feb 21, 7:08 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 52 min |
| Feb 21, 8:26 AM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 21, 8:38 AM CST | Tornado Warning | LIX | Saint Bernard | 7 min |
| Feb 21, 10:25 AM CST | Special Marine Warning | LIX | 95 min | |
| Feb 21, 11:56 AM CST | Special Marine Warning | LIX | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.